Indiana, 2008Flooding in Indiana, April 11 to 16, 2008
April 11 to 16, 2008 · NWS IND · 7 events in 7 counties and zones
Flooding occurred across portions of central Indiana due to heavy rainfall that occurred on the 10th and the 11th. Rain of one to nearly three inches fell across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred across portions of central Indiana due to heavy rainfall that occurred on the 10th and the 11th. Rain of one to nearly three inches fell across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 11, 5:47 AM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 11, 5:47 AM EST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 AM EDT FRI APR 11 2008
.AVIATION...DISCUSSION FOR 12Z TAFS
MAIN ISSUE WITH THIS TAF SET WILL BE THE WIND. STRONG
SOUTH/SOUTHWEST WIND WILL INCREASE LATER THIS AFTERNOON TO AROUND 20
KTS SUSTAINED WITH GUSTS INTO THE 30-35 KT RANGE. OTHERWISE VFR
CONDITIONS WILL PREVAIL. SOME SCT CU WILL LIKELY FORM THIS
AFTERNOON THEN INCREASE TO BKN AS MOISTURE FROM A LARGE AND LOOMING
UPPER LOW THAT WILL MOVE NEAR THE GREAT LAKES LATE IN THE TAF PD.
THERE IS A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS LATER THIS
AFTERNOON...AROUND 20 PERCENT...BUT ITS TOO LOW TO MENTION IN THE
TAFS SO WILL USE CB FOR NOW.
&&
.PREV DISCUSSION....RAIN WAS ENDING RAPIDLY ACROSS OUR FORECAST AREA
AS DRY SLOT WAS PUSHING IN. WILL CONTINUE THE FLOOD WATCH ONLY FOR A
FEW FAR SE COUNTIES AS FFA INDICATES RAIN AMOUNTS ARE APPROACHING
FLOOD CRITERIA THERE AND RAIN MAY CONTINUE A FEW MORE HOURS THERE.
OTHERWISE NO NEW FLOOD PROBLEMS ARE EXPECTED THE REST OF OUR
FORECAST AREA EXCEPT FOR WHAT HAS BEEN GOING ON PREVIOUSLY.
MAIN FORECAST CONCERNS DEAL WITH POSSIBLE GUSTY WINDS LATER TODAY
AND WHETHER ANY MORE SHOWERS AND THUNDERSTORMS WILL OCCUR LATER
TODAY. A 990 MB SURFACE LOW OVER IOWA WILL MOVE TO SRN WISCONSIN BY
00Z AND INTO THE SOUTHERN GREAT LAKES ON SATURDAY. MODELS BRING COLD
FRONT THROUGH AROUND 18Z. WILL MENTION A FEW THUNDERSTORMS WITH THIS
AROUND THAT TIME...OTHERWISE THE REST OF THE DAY WILL BE DRY EXCEPT
FOR THE SE EARLY THIS MORNING.
MODELS SHOW WINDS IN EXCESS OF 50 KNOTS AT 800 MB. BUFKIT
INDICATES A POSSIBILITY THAT SOME OF THIS COULD MIX DOWN TOWARDS
THE SURFACE AS THERE WILL BE SOME SUNSHINE AND COLD ADVECTION THIS
AFTERNOON MAKING A PRETTY GOOD LASPE RATE. EVEN THOUGH THIS MAY BE
A BIT OVERDONE...I BELEIVE IT IS ENOUGH TO WARRENT A WIND ADVISORY
FOR THE NORTHERN HALF OF OUR FORECAST AREA THIS AFTERNOON.
FOR TONIGHT THROUGH SATURDAY NIGHT...MODELS BRING UPPER LOW INTO
THE SOUTHERN GREAT LAKES BY SATURDAY AND MOVE IT ACROSS NORTHERN
INDIANA AND NORTHERN OHIO SATURDAY NIGHT AND SUNDAY. MOS POPS ARE
A LITTLE HIGHER ESPECIALLY SATURDAY NIGHT AND WILL GO WITH LIKELY
POPS BY THEN. ALSO 1000-850 MB THICKNESS DROP TO OR BELOW 1300
METERS ALL BUT FAR SE LATE SATURDAY NIGHT INDICATING POSSIBLE
LIGHT SNOW SHOWERS.
NOT MUCH CHANGE TO THE REST OF THE FORECAST...EXCEPT WILL TREND A
LITTLE COOLER FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK
BASED ON NEW MODEL RUNS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FFLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR INZ063>065-070>072.
WIND ADVISORY FROM NOON TODAY TO 6 PM EDT THIS AFTERNOON FOR
INZ021-028>031-035>049.
&&
SHORT TERM/LONG TERM...JH
AVIATION...SALLY
Hazardous weather outlook, Apr 11, 5:04 AM EST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 AM EDT FRI APR 11 2008
INZ021-028>031-035>049-121000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
604 AM EDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON. SOUTHWEST WINDS
WILL INCREASE TO 25 TO 30 MPH BY THIS AFTERNOON WITH GUSTS UP TO
45 MPH.
IN ADDITION A FEW THUNDERSTORMS WILL OCCUR AROUND MIDDAY AS A COLD
FRONT MOVES THROUGH. GUSTY WINDS ARE POSSIBLE WITH THESE
THUNDERSTORMS...HOWEVER ANY OUTBREAKS OF SEVERE WEATHER ARE
EXPECTED TO OCCUR EAST OF OUR AREA.
RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WHITE AND WABASH RIVERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WHITE AND WABASH
RIVERS. SEE LATEST FLOOD STATEMENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ051>057-060>065-067>072-121000-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
604 AM EDT FRI APR 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
SOUTHWEST WINDS WILL INCREASE TODAY WITH WIND GUSTS OF 35 TO 40
MPH POSSIBLE AROUND THIS AFTERNOON.
IN ADDITION A FEW THUNDERSTORMS WILL OCCUR AROUND MIDDAY AS A COLD
FRONT MOVES THROUGH. GUSTY WINDS ARE POSSIBLE WITH THESE
THUNDERSTORMS...HOWEVER ANY OUTBREAKS OF SEVERE WEATHER ARE
EXPECTED TO OCCUR EAST OF OUR AREA.
RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WHITE...EAST FORK
OF THE WHITE...THE WABASH AND MUSCATATUCK RIVERS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
RIVER FLOODING WILL OCCUR ALONG PORTIONS OF THE WHITE...EAST FORK
OF THE WHITE...THE WABASH AND MUSCATATUCK RIVERS. SEE LATEST FLOOD
STATEMENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
JH
Flood, Vigo
- When
- April 11, 10:20 AM EST to April 16, 5:20 PM EST
- Where
- Vigo County, Terre Haute to 1.15 mi WNW of Southwood
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.470, -87.400
Flooding occurred along the Wabash River in Vigo County, including near Terre Haute, due to heavy rain.
Flood, Vermillion
- When
- April 11, 11:48 AM EST to April 16, 1:52 PM EST
- Where
- Vermillion County, 1.33 mi SW of Alta to 1.51 mi N of Highland
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.757, -87.398
Flooding occurred along the Wabash River in Vermillion County, including near Montezuma, due to heavy rain.
Flood, Parke
- When
- April 11, 11:48 AM EST to April 16, 1:52 PM EST
- Where
- Parke County, Montezuma to 2.18 mi W of Montezuma
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 39.800, -87.370
Flooding occurred along the Wabash River, including near Montezuma, due to heavy rain.
Flood, Jackson
- When
- April 11, 1:56 PM EST to April 14, 6:55 AM EST
- Where
- Jackson County, Rockford to 0.46 mi NNE of Rockford
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 38.980, -85.900
Flooding occurred along the East Fork White River in Jackson County, including near Rockford and Seymour, due to heavy rain.
Flood, Tippecanoe
- When
- April 11, 6:40 PM EST to April 14, 9:17 AM EST
- Where
- Tippecanoe County, Lafayette to 1.21 mi SW of Elston
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.420, -86.870
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain.
Flood, Fountain
- When
- April 12, 8:28 AM EST to April 15, 6:17 AM EST
- Where
- Fountain County, Covington to 1.75 mi S of Covington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.130, -87.400
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain.
Flood, Warren
- When
- April 12, 8:28 AM EST to April 15, 6:17 AM EST
- Where
- Warren County, 0.96 mi E of Foster to 3.6 mi SE of Foster
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Other Federal Agency
- Coordinates
- 40.149, -87.452
Flooding occurred along the Wabash River in eastern Warren County due to heavy rain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, April 11, 20081 injured · $5.4 million · EF3 · 24 events
- Tornado and Flash Flood in Kentucky, April 11, 20081 injured · $2.0 million · EF2 · 30 events
- Tornadoes and Flash Flood in Kentucky, April 11, 2008$539,000 · EF2 · 12 events
- Rip Current in Florida, April 11, 20081 death · 1 event
- Tornadoes and Hail in Alabama, April 11, 2008$2.0 million · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, April 11, 2008$1.2 million · 2.75 in hail · 19 events
- Tornado and Hail in Ohio, April 11, 2008$450,000 · EF1 · 9 events
- Tornadoes and Hail in Alabama, April 11 to 12, 2008$228,000 · EF0 · 23 events
- Hail and Damaging Winds in West Virginia, April 11, 20081 injured · $213,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Georgia, April 11, 2008$385,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Kentucky, April 11, 20083 injured · $90,000 · 70 kt wind · 10 events
- Hail and Damaging Winds in Tennessee, April 11, 2008$128,000 · 1 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93286, 93288, 93289, 93290, 93287, 93283, 93284.